Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    high blood pressure
    avatar
    An_247262 posted:
    I started taking high blood pressure med on Monday and I bought my self
    a home meter. but my blood pressure is higher than without the med
    last reading were 169 lowest and 229 this morning riight after taking a
    shower I was calm. but I'm very concerned now. The med that I'm taking is Lisinopril 20mg.

    Take the Poll

    what should I do?
    • suggestions
    • -
    • -
    • -
    • -
    vote
    View Poll Results
    Reply
     
    avatar
    billh99 responded:
    The heat of shower might have had an effect.

    When you take your BP you need to be seated with your feet on the floor and a back rest. And you are supported on a table.

    While I suspect that it was a fluke 229 is high enough that it can be an emergency. If anytime you start feeling lightheaded, dizzy, or otherwise "bad" go to the ER.

    But call your doctor first thing Monday morning and let them know what is happening. And when you go in take you BP meter with you.

    They can verify that it is working correctly and that you are using it correctly.
     
    avatar
    medicare65 responded:
    Change medications immediately. Lisinopril is not working for you. I take 100mg of verapamil twice a day, one dose of 20mg oof Lisinopril and 10 mg of Amlodopine. You have to play around with BP medicine to see what works for you. I am always having to adjust the amounts. Call your dr. and report this high BP.


    Helpful Tips

    3 reasons your iPhone is better than pen and paper for tracking blood pressure
    1. Reminders to help you never miss a reading! When you track your blood pressure (BP) with an App, it's always with you. You can ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center